My dog Tex had a grand mal seizure on November 2, 2016. After…

My dog Tex had a grand mal seizure on November 2, 2016. After an MRI on November 14, 2016, he was diagnosed with Multilobular Osteochondrosarcoma; the tumor originating from the left temporal lobe of his skull and growing into his jaw, and left side of his face. I was told it was inoperable and he was given 2 weeks – 2 months to live. Long story short he was put on high doses of prednisone and also phenobarbital to control the seizures and give him the best quality of life. Six months after his treatment started he was doing quite well and was seizure free, but he started to lose his hair and had skin issues due to the high doses of prednisone. His prednisone was cut to a minimum, his skin healed and he remained seizure free until April 2018, he had a seizure. I have had to continually adjust his prednisone dose up to keep him as seizure free as possible and give him a quality of life. I am now noticing skin flaking and skin thinning due to the prednisone. Does anyone have any recommendations on skin supplements, ointments or anything that can help with negative skin side effects from being on prednisone long term as this seems to be the primary problem that will take my beloved Tex down. Tex has survived and done amazingly well, surviving now 2.5 yrs and has amazed his neurologist. I want to do everything and anything I can to help Tex in his remaining time. Thanks so much I sincerely appreciate any advice or suggestions.

Please Login to comment
1 Comment threads
0 Thread replies
0 Followers
 
Most reacted comment
Hottest comment thread
0 Comment authors
Recent comment authors
  Subscribe  
Notify of
Krista Magnifico
Member

Hello, I would mention a few things. One ask about other options for the seizures. I’m not sure if there are any and I’m not sure that it isn’t too late to try options but it does warrant a question. Also you won’t be able to find an anti steroid antidote to relieve the side effects as you are still on the prednisone. You can try omega 3 fatty acid supplements or even otc vitamins but the underlying cause remains and at some point the changes are irreversible for most. I would look at blood work and ask about denamarin… Read more »